Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 151, NWS Kansas City, MO

July 11, 2025Linn County, Miami County, Kansas; Bates County, Cass County, Johnson County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 11, 2025, 7:59 PM CDT for Linn County, Miami County, Kansas; Bates County, Cass County, Johnson County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2025, 7:59 PM CDT (00:59 UTC)
Expired
Jul 11, 2025, 8:45 PM CDT
In force
46 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 8:29 PM CDTTSTM WND DMG3 Wnw Pleasanton, KSMultiple reports of wires down and power outages in eastern Linn County. Time estimated from radar.
Jul 11, 8:38 PM CDTTSTM WND DMGPleasanton, KSMultiple reports of downed limbs and wires in the Pleasanton area. Time estimated from radar.
Jul 11, 8:39 PM CDTTSTM WND GST 60Pleasanton, KSSocial media report. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 2:19 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1699 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WUUS53 KEAX 120059
SVREAX
KSC107-121-MOC013-037-101-120145-
/O.NEW.KEAX.SV.W.0151.250712T0059Z-250712T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
759 PM CDT Fri Jul 11 2025

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Southeastern Miami County in east central Kansas...
  Linn County in east central Kansas...
  Cass County in west central Missouri...
  Northwestern Bates County in west central Missouri...
  West central Johnson County in west central Missouri...

* Until 845 PM CDT.

* At 759 PM CDT, severe thunderstorms were located along a line
  extending from near Harrisonville to 8 miles north of Blue Mound,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Harrisonville, Peculiar, Louisburg, Holden, Adrian, Garden City,
  Pleasanton, La Cygne, Mound City, Archie, Drexel, Linn Valley,
  Freeman, East Lynne, Parker, Blue Mound, Prescott, Fontana, Lake
  Annette, and Amsterdam.

This includes Interstate 49 between mile markers 140 and 167.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3804 9508 3821 9508 3825 9507 3826 9506
      3834 9506 3852 9484 3874 9443 3872 9393
      3804 9472
TIME...MOT...LOC 0059Z 288DEG 20KT 3867 9440 3821 9507 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BMW
1 follow-up statement
132 
WWUS53 KEAX 120131
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
831 PM CDT Fri Jul 11 2025

KSC107-121-MOC013-037-101-120145-
/O.CON.KEAX.SV.W.0151.000000T0000Z-250712T0145Z/
Miami KS-Linn KS-Cass MO-Bates MO-Johnson MO-
831 PM CDT Fri Jul 11 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN MIAMI...LINN...SOUTHERN CASS...NORTHWESTERN BATES
AND WEST CENTRAL JOHNSON COUNTIES...

At 830 PM CDT, severe thunderstorms were located along a line
extending from near East Lynne to Mound City, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Harrisonville, Holden, Adrian, Garden City, Pleasanton, La Cygne,
Mound City, Archie, Drexel, Linn Valley, Freeman, East Lynne, Blue
Mound, Prescott, Amsterdam, Amoret, Gunn City, Merwin, Worland, and
La Tour.

This includes Interstate 49 between mile markers 140 and 164.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3804 9508 3821 9508 3835 9489 3855 9460
      3874 9435 3872 9393 3804 9472
TIME...MOT...LOC 0130Z 288DEG 20KT 3862 9420 3816 9487 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BMW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:43 PM CDT, 1 hour 16 minutes earlier. Its key messages:

  • * Severe Storm Threat Today/Tonight
  • Timing: Mid-afternoon into evening
  • Main Threat: Strong, Damaging Winds
  • Secondary Threats: Large hail, heavy rainfall, possible tornado * Uncomfortable heat/humidity eases after today
Area forecast discussion, Jul 11, 6:43 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
643 PM CDT Fri Jul 11 2025

.KEY MESSAGES...

* Severe Storm Threat Today/Tonight
  - Timing: Mid-afternoon into evening
  - Main Threat: Strong, Damaging Winds
  - Secondary Threats: Large hail, heavy rainfall, possible tornado

* Uncomfortable heat/humidity eases after today

&&

.DISCUSSION...
Issued at 157 PM CDT Fri Jul 11 2025

With previous evening/night storms having remained almost
exclusively northward and westward of the area, that has allowed
environment over much of Missouri to prime itself for potential
strong to severe storms this afternoon and evening. Surface analysis
early this afternoon places the some what broad and weak surface low
over NW Missouri with associated warm front into southern Iowa and
trailing cold front just having entered far NW Missouri and NE
Kansas. Primarily non-severe elevated convection has been ongoing
northward into Iowa and eastern Nebraska helping further suggest the
placement of the surface warm front. Within the warm sector, much of
Missouri, low level moisture has increased in response to breezy
(gusting up to around 30 mph) with many AWOS/ASOS depicting dew
points in the low to mid 70s. This includes some moisture pooling,
dew points around or greater than 75, over southern Iowa/northern
Missouri in the vicinity of the warm front.

So, what can/might we expect the remainder of the day? Great
question. Glad you asked. In a general sense we will certainly see
storms out ahead of and along the respective warm and cold fronts as
they translate across the state.

The first area to discuss will be north-central to northeast
Missouri. This area will very likely be behind the warm front,
leaving more in the open warm sector. This tends to reduce the
tornadic threat, but does not completely eliminate. Point sounds in
that area do suggest some okay clockwise curvature, but the
magnitude/strength of the low level, let alone deep layer, shear is
not substantial. In fact, it is largely marginal with values around
20-25kts and 30-35 kts in the 0-3km and 0-6km depths. And those
values could be generous. LCLs tend to be marginal as well. Enough
CAM runs have shown hints of UH tracks near the Iowa-Missouri border
though to completely ignore the threat. Which too is why after
coordination with SPC, northern tier of Missouri counties are in a
Tornado Watch. Hail too would become a threat with any organization
of storms, allowing increased growth/residence time. Otherwise, high
melting levels, >14kft, and unlikely prolonged residence times
likely limit severe/damaging hail. Wind should be the primary threat
with marginal venting/upper storm winds (more prone to collapse on
oneself) and ample low and mid level dry air for at least initial
storms to tap into/enhance down drafts. Any organized storms further
enhance the wind risk. As time progresses, storms should grow
upscale to multi-cell/MCS and transition threat to almost
exclusively wind.

Next area to discus will be areas along the front, to the SW of the
north-central/northeast Missouri area. This has been a little harder
to pinpoint initiation time and evolution. As of early afternoon,
there has been a couple storms initiating, but struggling to rapidly
grow. Rapid intensification/growth "may" yet hold off until 3pm or
later. Regardless, environment along and ahead of the front will be
quite unstable with current RAP analysis showing >3000 J/kg MLCAPE
and may approach 3500-4000 J/kg MLCAPE along the front with any
moisture pooling. Very unstable and thick CAPE profiles with some of
the present mid-level cooling as the mid-level shortwave approaches.
Wind profiles are less impressive away from the north/northeast,
tending to be more directonally uniform and less overall effective
shear to tap into, broadly < 30kts. Tornadic and hail threat is
generally very low here with what should be unorganized storms, plus
potentially rapid upscale growth along the front. Can't rule out
brief marginally severe hail with the strongest/deepest of updrafts.
QLCS tor threat appears fairly unlikely as well with frontal
orientation tending to line up more parallel to low/mid level winds,
but a bowed segment could pose a risk as that would alter
orientation for portions of the line/bow. Otherwise strong/damaging
winds remain the primary risk with the ample low-mid level dry air
and collapsing updrafts. May very well yield multiple >70 mph wind
gusts with these storms, especially deep updrafts that begin to
collapse within this environment. Peak wind gust potential may wane
with a transition to linear/QLCS, largely due to steering wind
profiles not as orthogonal as one would want to maintain a balanced
cold pool/UDCZ. A hydrologic threat gets introduced here as well
with mentions of the more parallel steering flow, in conjunction
with climatologically highly elevated PWats, >2". CAMs
(HREF/HRRR/etc) have persistently showed pockets of 3-4"+, which may
yield flooding concerns, especially in any urban areas. Rural,
agriculture areas may be able to absorb more as they remain near
peak grown periods. Depictions have not been widespread though,
suggesting more isolated flooding threat versus widespread. While no
Severe Watch as of this writing, there will likely be one within the
next couple of hours.

Taking into account all of the above, the SPC Enhanced/Slight Risk
and WPC ERO Slight Risk areas are well deserved and in appropriate
locations. As front progresses SE through the evening, so too
will the severe threat as storms work over local air mass and
lose diurnal support.

Quickly into the future, the generally slow/gradual frontal passage
will get a boost from a northern stream shortwave trough as it
builds in an associated surface high into the Central High Plains.
This should push it through the CWA by Saturday evening, broadly
limiting strong/severe potential Saturday. May see some lingering
showers near/post frontal, and tends to align with SPC Day 2
Marginal that is largely in the LSX/SGF CWAs. Otherwise, expect a
much cooler and more comfortable day than today and recent days.
Highs generally in the low to mid 80s Saturday and Sunday.
Discrepancy in pattern evolution into next week brings uncertainty
in additional precipitation opportunities, but do not look
strong/severe in nature either way as synoptic models grapple with a
weak mid-upper low/shortwave that may/may not develop over the
Southern Plains and drift NE late weekend into early work week.
Predominant mid-upper level westerlies overhead remain through much
of the week, allow for multiple possible shortwaves and
precipitation opportunities. This results in prolonged lower end
PoPs in the extended forecast, which surely will not play out as
such, but limited confidence to make any meaningful changes. Can
generally expect temperatures to inch back warmer through this time
frame too, but largely seasonable in the upper 80s to lower 90s.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 639 PM CDT Fri Jul 11 2025

Scattered to broken line of thunderstorms currently working
through the metro. Areas to the north and west should remain
convection free through the evening. Storms are expected to
become better organized east of the metro, with the potential
for gusty winds with stronger storms. Could see some MVFR
stratus develop between 12-15Z Satuday morning, but should thin
and scatter out towards mid-day. Light northwest winds should
prevail behind the front.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Curtis
AVIATION...BT
Hazardous weather outlook, Jul 11, 5:06 AM CDT, 14 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CDT Fri Jul 11 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121006-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CDT Fri Jul 11 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.KEY MESSAGES...

* Hot and humid conditions today with highs in the mid 90s and heat
  indices in the around 100.

* Severe storms possible this afternoon into this evening.
  - Damaging winds and hail are the main hazards, though there
    is low potential for a tornado. Locally heavy rain will also
    be a concern.

In the hours before

Special weather statement, Jul 11, 7:34 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
734 PM CDT Fri Jul 11 2025

KSZ057-060-MOZ043-053-120100-
Miami KS-Linn KS-Bates MO-Cass MO-
734 PM CDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT MIAMI...NORTHERN LINN...
SOUTHWESTERN CASS AND NORTHWESTERN BATES COUNTIES THROUGH 800 PM
CDT...

At 733 PM CDT, Doppler radar was tracking a strong thunderstorm near
Louisburg, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Paola, Peculiar, Osawatomie, Louisburg, La Cygne, Drexel, Linn
Valley, Cleveland, Freeman, Parker, Fontana, Lake Annette, Amsterdam,
West Line, Merwin, Hillsdale, Chiles, New Lancaster, Wagstaff, and
Beagle.

This includes Interstate 49 between mile markers 164 and 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Kansas...and west central Missouri.

&&

LAT...LON 3833 9506 3855 9507 3859 9495 3871 9485
      3870 9442 3833 9442
TIME...MOT...LOC 0033Z 264DEG 27KT 3857 9474

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BMW
Local storm report, Jul 11, 7:44 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
744 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Hail             1 S Lawson              39.41N 94.21W
07/11/2025  M1.00 Inch       Ray                MO   Public

            Time confirmed from radar.

&&

CMS
Local storm report, Jul 11, 7:45 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
745 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     Hail             1 E Blue Springs        39.02N 94.26W
07/11/2025  E0.75 Inch       Jackson            MO   Public

            Report from mPING: Dime (0.75 in.).

&&

CMS
Local storm report, Jul 11, 7:47 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
747 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     Tstm Wnd Dmg     2 WNW Lake Tapawingo    39.04N 94.34W
07/11/2025                   Jackson            MO   Public

            Three inch tree branches down.

&&

BT
Local storm report, Jul 11, 7:48 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
748 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Tstm Wnd Dmg     3 S Blue Springs        38.97N 94.28W
07/11/2025                   Jackson            MO   Public

            Three inch branches down.

&&

BT
Local storm report, Jul 11, 7:52 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
752 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     Tstm Wnd Dmg     2 S Blue Springs        38.99N 94.28W
07/11/2025                   Jackson            MO   Public

            mPING report of tree limbs down on the south
            side of Blue Springs. Time confirmed from
            radar.

&&

CMS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:34 PM CDTSpecial Weather StatementEAXMiami26 min
Jul 11, 7:36 PM CDTSevere Thunderstorm WarningEAXLinn, Miami24 min
Jul 11, 7:04 PM CDTSpecial Weather StatementEAXSullivan41 min
Jul 11, 7:12 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray48 min
Jul 11, 7:23 PM CDTSevere Thunderstorm WarningEAXGrundy, Linn, Livingston, Sullivan37 min
Jul 11, 7:26 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Lafayette, Livingston, Ray49 min
Jul 11, 7:51 PM CDTSevere Thunderstorm WarningEAXCarroll, Cass, Jackson, Johnson, Lafayette, Ray39 min
Jul 11, 8:16 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette44 min
Jul 11, 8:27 PM CDTSevere Thunderstorm WarningEAXCarroll, Johnson, Lafayette, Saline48 min
Jul 11, 8:58 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson, Pettis47 min
Jul 11, 9:12 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline33 min
Jul 11, 9:46 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis, Saline44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.